Complications of cataract surgery

  • Country:

    USA (United States of America)

  • Age:

    77

  • Gender:

    Male

  • Do you suffer from pre-existing illnesses in the eye:

    Yes

    cataract
  • Did you perform any surgery for the eyes:

    Yes

    cataract eye surgery
  • Do you use any eye drops:

    No

  • Do you wear lenses or glasses:

    No

  • Do you suffer from any diseases in the body:

    No

    Hypertension
 

Question

 

 

 

Hi,
 
My father, 77 year old, with history of hypertension, had cataract surgery 3 days ago. he presented with a lot of anxiety during the surgery. everything went well and he was sent home. he had dinner.
 
That night, right after taking a prescribed medication: Diamox, he started to present all sorts of complications such as nausea, vomiting, dizziness, epigastric pain, and excessive flatulence. he saw his physician who assured him that everything was fine and that those symptoms where just side effects of the drugs.
 
He has been bedridden since the surgery. his blood pressure was dropping to 100/ 60( normally at 130/80). he has heavy breathing.
 
Can you please advise me on what is normal or not and what to do.
 
Thank you for help.

 

Answer

 

 

 

Acetazolamide.jpg
 
 
Thanks for your question
 
 
It seems that your father has complication from oral diamox. I would advice to stop them and follow up with internal medicine physician.
 
Another cause of low blood pressure is vomiting. Dehydration can cause low blood pressure.
 
Web Eye Clinic
 



Related Questions